Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 388, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 28, 2025, 4:14 PM EDT for Jefferson County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2025, 4:14 PM EDT (20:14 UTC)
- Expired
- Jul 28, 2025, 5:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 114 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
734
WUUS52 KFFC 282014
SVRFFC
GAC163-282100-
/O.NEW.KFFC.SV.W.0388.250728T2014Z-250728T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
414 PM EDT Mon Jul 28 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Jefferson County in east central Georgia...
* Until 500 PM EDT.
* At 413 PM EDT, a severe thunderstorm was located over Stellaville,
or 14 miles north of Louisville, moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wrens, Stapleton, Matthews, and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3315 8227 3308 8229 3307 8239 3319 8250
3327 8243 3331 8236 3331 8233 3329 8230
3327 8229 3327 8226 3323 8224 3323 8223
TIME...MOT...LOC 2013Z 326DEG 7KT 3320 8234
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
372
WWUS52 KFFC 282053
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
453 PM EDT Mon Jul 28 2025
GAC163-282102-
/O.EXP.KFFC.SV.W.0388.000000T0000Z-250728T2100Z/
Jefferson GA-
453 PM EDT Mon Jul 28 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
WILL EXPIRE AT 500 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3315 8227 3308 8229 3307 8239 3319 8250
3327 8243 3331 8236 3331 8233 3329 8230
3327 8229 3327 8226 3323 8224 3323 8223
TIME...MOT...LOC 2052Z 326DEG 7KT 3314 8229
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:43 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 28, 2:43 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 243 PM EDT Mon Jul 28 2025 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Tuesday) Issued at 201 PM EDT Mon Jul 28 2025 Key Messages: - Hot and humid conditions will lead to potentially dangerous heat today and Tuesday. - A Heat Advisory is in effect for most of northern and central Georgia, with an Extreme Heat Warning across east-central GA. - Thunderstorm activity will return today and increase further on Tuesday, with a limited potential for damaging downburst winds both days. Dangerous heat remains the primary concern across north and central Georgia over the next few days. The driving force behind this period of heat and humidity is a strong ridge that has drifted west and is now centered over the Mississippi Valley. The much warmer than normal airmass in combination with high dewpoints will lead to heat index values above 105 across much of the area this afternoon and early evening. Along river valleys in east- central GA dewpoints are a bit higher than the rest of the region, and will lead to heat index values above 110, where an Extreme Heat Warning is in effect. The only relief from the heat today will be in locations impacted by isolated showers and thunderstorms. With such a warm and humid airmass in place, there will be sufficient instability (>2-3K J/kg of CAPE) for some strong pulse storms to develop with gusty downburst winds and frequent lightning. On Tuesday, the ridge will slide a little bit further west with the influence on the area starting to weaken. Despite this, heat will remain a top concern as temperatures and heat index values rapidly climb during the morning and early afternoon hours to similar levels that we see today. Thus, the Heat Advisory and Extreme Heat Warnings from today will continue through Tuesday evening. The decreasing influence from the ridge and slight increase in mid-level moisture will lead to much better chances for afternoon and evening showers and thunderstorms across the area. Again, CAPE values of >2-3K J/kg may support some strong pulse thunderstorms with gusty downburst winds and frequent lightning. Culver && .LONG TERM... (Wednesday morning through next Sunday) Issued at 201 PM EDT Mon Jul 28 2025 Key Messages: - Warm temps expected to continue through the end of the work week with cooler temps expected for the weekend. - Scattered to Numerous showers and thunderstorms are likely through the weekend. By Wednesday a weak frontal boundary laying across the area will keep precip chances elevated. This front will also act as a catalyst for some isolated strong to severe storms to develop Wed and Thu afternoon. Model forecast soundings show we could see some thunderstorms capable of producing strong downburst (winds of 40 to 50 MPH) Wed and maybe Thu. Heat will continue to be a concern through the end of the week but we will begin to see afternoon highs lower beginning Thu. Forecast high temperatures and heat index values come down slightly beginning Thu across portions of North GA but temperatures are still expected to remain in the 90s (excluding northeast GA) and heat index values ranging from 100 to 108 with the higher end of those values across east-central GA. Similar forecast highs are anticipated on Friday for east-central GA but a few more degrees lower across North GA. Forecast low temperatures Wednesday Night will only lower into the mid to upper 70s except for the upper 60s to low 70s in the north GA mountains. Thus, additional heat headlines may again be needed for at least some portions of the forecast area on Wednesday and perhaps even Thursday for portions of east-central GA. Please continue to keep this in mind if you (or your family or pets) plan to spend any amount of time outdoors! By Friday there will be a second frontal boundary sinking south of the TN Valley pushing into N GA Fri afternoon. This second boundary will keep precip chances elevated across the area through the weekend. This front moves slowly south through the area becoming stalled across south GA Sat night. As this front moves through a CAD (Cold Air Damming) wedge of high pressure is expected to build into NE GA beginning Sat afternoon and continues through Sunday. This will bring in a cooler airmass from the NE with temps expected in the 70s and 80s across north GA Sat and for the entire area Sun and Mon. 01 && .AVIATION... (18Z TAFS) Issued at 129 PM EDT Mon Jul 28 2025 VFR conditions expected through the 18Z TAF period outside of any convection. Isolated TSRA/SHRA possible through 03Z across much of the area, with better TSRA/SHRA coverage expected Tuesday afternoon and evening. Winds generally out of the N-NW at 10-12kts through the evening, weakening to 5kts overnight. Winds stay around 4-7kts on Tuesday, but will turn out of the N-NE. //ATL Confidence...18Z Update... Low confidence in the TSRA forecast through the evening. High confidence on all other elements. Culver && .PRELIMINARY POINT TEMPS/POPS... Athens 75 96 74 93 / 20 60 50 70 Atlanta 78 96 75 92 / 10 60 50 80 Blairsville 69 90 69 86 / 20 70 40 90 Cartersville 74 98 74 93 / 10 60 40 80 Columbus 78 98 76 94 / 20 60 40 70 Gainesville 75 95 74 92 / 20 60 50 80 Macon 76 98 75 95 / 20 60 40 60 Rome 74 98 74 93 / 10 50 30 80 Peachtree City 75 97 74 92 / 20 60 50 70 Vidalia 77 98 75 96 / 30 60 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Extreme Heat Warning until 8 PM EDT Tuesday for GAZ049>051-059>062-072>076-082>086-096>098-109>113. Heat Advisory until 8 PM EDT Tuesday for GAZ001>005-011-012- 019>025-027-030>039-041>048-052>058-066>071-078>081-089>095- 102>108. && SHORT TERM...Culver LONG TERM....01 AVIATION...Culver
Hazardous weather outlook, Jul 28, 3:01 PM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 301 PM EDT Mon Jul 28 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 301 PM EDT Mon Jul 28 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Hot and humid conditions will continue in north and central Georgia today, and an Extreme Heat Warning and Heat Advisory remain in place. Peak heat indices in the 103 to 112 degree range area expected between 11 AM and 8 PM today. Isolated thunderstorms will occur in Georgia this afternoon. A couple of storms may be on the stronger side with frequent lightning and peak wind gusts near 40 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Hot conditions will continue in north and central Georgia through Wednesday, with the most intense heat and humidity expected on Tuesday. Peak heat index values between 103 to 112 degrees can be expected on Tuesday. Precautions should be taken to avoid heat related illnesses. Scattered afternoon and evening thunderstorms should develop in north and central Georgia on Tuesday. These storms may produce downburst winds in the 40 to 50 mph range, bursts of heavy rain and frequent lightning. Daily thunderstorm chances will linger in north and central Georgia through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 28, 2:39 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT Mon Jul 28 2025
GAZ074-075-281915-
Washington GA-Glascock GA-
239 PM EDT Mon Jul 28 2025
...A strong thunderstorm will impact portions of southwestern
Glascock and northeastern Washington Counties through 315 PM EDT...
At 239 PM EDT, a strong thunderstorm was over Hamburg State Park, or
9 miles west of Gibson, moving southeast at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Gibson, Mitchell, Edge Hill, Edgehill, Hamburg State Park, Downs,
Agricola, and Warthen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3317 8258 3316 8257 3312 8258 3312 8266
3310 8264 3308 8264 3303 8260 3297 8266
3316 8288 3320 8285 3320 8283 3324 8278
3325 8275 3326 8275 3328 8267 3321 8253
TIME...MOT...LOC 1839Z 307DEG 9KT 3321 8277
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Jul 28, 2:56 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
256 PM EDT Mon Jul 28 2025
GAZ062-281930-
Warren GA-
256 PM EDT Mon Jul 28 2025
...A strong thunderstorm will impact portions of Warren County
through 330 PM EDT...
At 256 PM EDT, a strong thunderstorm was over Barnett, or 7 miles
southeast of Crawfordville, moving southeast at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Warrenton, Norwood, Camak, Barnett, Jewell, Beall Springs, and
Mayfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3338 8255 3328 8278 3331 8278 3332 8280
3333 8279 3333 8280 3336 8280 3337 8282
3339 8283 3343 8282 3343 8285 3347 8287
3352 8282 3351 8275 3354 8272 3356 8272
TIME...MOT...LOC 1856Z 331DEG 9KT 3348 8279
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Jul 28, 3:42 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT Mon Jul 28 2025
GAZ074>076-282015-
Jefferson GA-Washington GA-Glascock GA-
342 PM EDT Mon Jul 28 2025
...A strong thunderstorm will impact portions of south central
Glascock, east central Washington and central Jefferson Counties
through 415 PM EDT...
At 342 PM EDT, a strong thunderstorm was near Grange, or 9 miles west
of Louisville, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Louisville, Davisboro, Bartow, Avera, Downs, Moxley, Grange, and
Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3309 8271 3319 8253 3297 8231 3282 8258
TIME...MOT...LOC 1942Z 326DEG 7KT 3303 8256
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 28, 4:10 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
410 PM EDT Mon Jul 28 2025
GAZ076-282045-
Jefferson GA-
410 PM EDT Mon Jul 28 2025
...A strong thunderstorm will impact portions of northeastern
Jefferson County through 445 PM EDT...
At 409 PM EDT, a strong thunderstorm was over Stellaville, or 14
miles north of Louisville, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Wrens, Stapleton, Matthews, and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3315 8227 3308 8229 3302 8238 3320 8248
3330 8231 3327 8229 3326 8225 3323 8224
3323 8223
TIME...MOT...LOC 2009Z 326DEG 7KT 3319 8235
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:39 PM EDT | Special Weather Statement | FFC | Glascock | 36 min |
| Jul 28, 2:56 PM EDT | Special Weather Statement | FFC | Warren | 34 min |
| Jul 28, 3:42 PM EDT | Special Weather Statement | FFC | Jefferson | 33 min |
| Jul 28, 4:10 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
| Jul 28, 5:37 PM EDT | Special Weather Statement | FFC | Oglethorpe | 23 min |
| Jul 28, 5:44 PM EDT | Special Weather Statement | FFC | Laurens | 31 min |
| Jul 28, 6:17 PM EDT | Special Weather Statement | FFC | Wheeler | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.